question-icon

What causes blood in stool when suffering from pulmonary artery hypertension?

default
Posted on Wed, 23 Jul 2014
Question: Hello Doctor,

My partner who is diagnosed with PAH, last evening found blood in stool. What actions need to be taken next and what does this indicate doctor.

Please guide as to what can be done. As this is utmost concerning.

Thank you in advance.
doctor
Answered by Dr. Sukhvinder Singh (8 hours later)
Brief Answer:
please see details

Detailed Answer:
Dear sir
If there was fresh blood in stool, the reason could be related to a local lesion like piles or ulcer in anal region. Ulcer higher up in colon is a less likely possibility. Occasionally small amount of blood may appear in constipated patient.
If she passed dark or black colored stools , bleeding must be occuring high up in Castro intestinal tract. A stomach ulcer or infection of gut may be responsible.
Most patients with idiopathic PAH are on blood thinners and that may be first cause of bleeding in such patients. The dose of such a drug need to be adjusted.
However you need to see your physician and if she is not on blood thinner, you may have to consult surgeon too.
Feel free to discuss further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh (25 minutes later)
Thank you for the response Doctor,

The stool was dark red in color, and the current medication is Bosentas ans Pulmo pres. Can you please suggest what can we do next doctor and how serious is the issue doctor?

Thank You Doctor
doctor
Answered by Dr. Sukhvinder Singh (1 hour later)
Brief Answer:
please see below.

Detailed Answer:
Dear sir
Red color of blood suggest bleed from lower gut. Avoid constipation. Drink fluids. Do see your doctors as suggested above. Everything is important till a clear cause is identified.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in stool when suffering from pulmonary artery hypertension?

Brief Answer: please see details Detailed Answer: Dear sir If there was fresh blood in stool, the reason could be related to a local lesion like piles or ulcer in anal region. Ulcer higher up in colon is a less likely possibility. Occasionally small amount of blood may appear in constipated patient. If she passed dark or black colored stools , bleeding must be occuring high up in Castro intestinal tract. A stomach ulcer or infection of gut may be responsible. Most patients with idiopathic PAH are on blood thinners and that may be first cause of bleeding in such patients. The dose of such a drug need to be adjusted. However you need to see your physician and if she is not on blood thinner, you may have to consult surgeon too. Feel free to discuss further. Sincerely Sukhvinder